Advertisement

The Ramanujan Journal

, Volume 47, Issue 2, pp 457–473 | Cite as

A note on some constants related to the zeta-function and their relationship with the Gregory coefficients

  • Iaroslav V. Blagouchine
  • Marc-Antoine Coppo
Article
  • 44 Downloads

Abstract

In this article, new series for the first and second Stieltjes constants (also known as generalized Euler’s constant), as well as for some closely related constants are obtained. These series contain rational terms only and involve the so-called Gregory coefficients, which are also known as the (reciprocal) logarithmic numbers, the Cauchy numbers of the first kind and the Bernoulli numbers of the second kind. In addition, two interesting series with rational terms for Euler’s constant \(\gamma \) and the constant \(\ln 2\pi \) are given, and yet another generalization of Euler’s constant is proposed and various formulas for the calculation of these constants are obtained. Finally, we mention in the paper that almost all the constants considered in this work admit simple representations via the Ramanujan summation.

Keywords

Stieltjes constants Generalized Euler’s constants Series expansions Gregory’s coefficients Rational coefficients Harmonic product of sequences 

Mathematics Subject Classification

11M06 41A20 40G99 40C99 41A58 65D20 65D30 

Notes

Acknowledgements

The authors are grateful to Vladimir V. Reshetnikov for his kind help and useful remarks. The authors also thank the referee for his valuable suggestions and comments.

References

  1. 1.
    Apostol, T.M.: Formulas for higher derivatives of the Riemann zeta function. Math. Comput. 44(169), 223–232 (1985)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Berndt, B.C.: On the Hurwitz zeta-function. Rocky Mt. J. Math. 2(1), 151–157 (1972)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Berndt, B.C.: Ramanujan’s Notebooks, Part I. Springer, New York (1985)CrossRefGoogle Scholar
  4. 4.
    Blagouchine, I.V.: Expansions of generalized Euler’s constants into the series of polynomials in \(\pi ^{-2}\) and into the formal enveloping series with rational coefficients only. J. Number Theory 158, 365–396 (2016); Erratum: J. Number Theory 173, 631–632 (2016)Google Scholar
  5. 5.
    Blagouchine, I.V.: Three notes on Ser’s and Hasse’s representations for the zeta-functions. arXiv:1606.02044 (2016)
  6. 6.
    Blagouchine, I.V.: Two series expansions for the logarithm of the gamma function involving Stirling numbers and containing only rational coefficients for certain arguments related to \(\pi ^{-1}\). J. Math. Anal. Appl. 442, 404–434 (2016). arXiv:1408.3902 MathSciNetCrossRefGoogle Scholar
  7. 7.
    Blagouchine, I.V.: A note on some recent results for the Bernoulli numbers of the second kind, J. Integer Seq. 20(3), Article 17.3.8, pp. 1–7 (2017). arXiv:1612.03292
  8. 8.
    Briggs, W.E.: The irrationality of \(\gamma \) or of sets of similar constants. Vid. Selsk. Forh. (Trondheim) 34, 25–28 (1961)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Briggs, W.E., Chowla, S.: The power series coefficients of \(\zeta (s)\). Am. Math. Mon. 62, 323–325 (1955)zbMATHGoogle Scholar
  10. 10.
    Candelpergher, B.: Ramanujan Summation of Divergent Series. Lecture Notes in Mathematics Series. Springer, Cham (2017)CrossRefGoogle Scholar
  11. 11.
    Candelpergher, B., Coppo, M.-A.: A new class of identities involving Cauchy numbers, harmonic numbers and zeta values. Ramanujan J. 27, 305–328 (2012)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Candelpergher, B., Coppo, M.-A.: Le produit harmonique des suites. Enseign. Math. 59, 39–72 (2013)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Candelpergher, B., Coppo, M.-A., Delabaere, E.: La sommation de Ramanujan. Enseign. Math. 43, 93–132 (1997)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Candelpergher, B., Gadiyar, H., Padma, R.: Ramanujan summation and the exponential generating function \(\sum _{k=0}^{\infty } \frac{z^k}{k!} \zeta ^{\prime }(-k)\). Ramanujan J. 21, 99–122 (2010)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Coffey, M.W.: Certain logarithmic integrals, including solution of monthly problem #tbd, zeta values, and expressions for the Stieltjes constants. arXiv:1201.3393v1 (2012)
  16. 16.
    Collected papers of Srinivasa Ramanujan, Cambridge (1927)Google Scholar
  17. 17.
    Comtet, L.: Advanced Combinatorics. The Art of Finite and Infinite Expansions (Revised and Enlarged Edition). D. Reidel Publishing Company, Dordrecht (1974)CrossRefGoogle Scholar
  18. 18.
    Connon, D.F.: Some possible approaches to the Riemann hypothesis via the Li/Keiper constants. arXiv:1002.3484 (2010)
  19. 19.
    Coppo, M.-A.: Nouvelles expressions des constantes de Stieltjes. Expositiones Mathematicæ 17, 349–358 (1999)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Coppo, M.-A., Young, P.T.: On shifted Mascheroni series and hyperharmonic numbers. J. Number Theory 169, 1–20 (2016)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Correspondance d’Hermite et de Stieltjes. Vol. 1 and 2, Gauthier-Villars, Paris (1905)Google Scholar
  22. 22.
    Dilcher, K.: Generalized Euler constants for arithmetical progressions. Math. Comput. 59, 259–282 (1992)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Finch, S.R.: Mathematical Constants. Cambridge University Press, Cambridge (2003)CrossRefGoogle Scholar
  24. 24.
    Franel, J.: Note n\(\circ \) 245. L’Intermédiaire des mathématiciens, tome II, pp. 153–154 (1895)Google Scholar
  25. 25.
    Gram, J.P.: Note sur le calcul de la fonction \(\zeta (s)\) de Riemann, Oversigt. K. Danske Vidensk. (Selskab Forhandlingar), pp. 305–308 (1895)Google Scholar
  26. 26.
    Hardy, G.H.: Note on Dr. Vacca’s series for \(\gamma \). Q. J. Pure Appl. Math. 43, 215–216 (1912)Google Scholar
  27. 27.
    Hardy, G.H.: Divergent Series. Clarendon Press, Oxford (1949)zbMATHGoogle Scholar
  28. 28.
    Israilov, M.I.: On the Laurent decomposition of Riemann’s zeta function. Trudy Mat. Inst. Akad. Nauk. SSSR 158, 98–103 (1981). (in Russian) zbMATHGoogle Scholar
  29. 29.
    Jensen, J.L.W.V.: Note n\(\circ \) 245. Deuxième réponse. Remarques relatives aux réponses de MM. Franel et Kluyver. L’Intermédiaire des mathématiciens, tome II, pp. 346–347 (1895)Google Scholar
  30. 30.
    Jensen, J.L.W.V.: Sur la fonction \(\zeta (s)\) de Riemann. Comptes-rendus de l’Académie des sciences, tome 104, 1156–1159 (1887)Google Scholar
  31. 31.
    Kowalenko, V.: Properties and applications of the reciprocal logarithm numbers. Acta Applicandæ Mathematicæ 109, 413–437 (2010)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Lehmer, D.H.: Euler constants for arithmetical progressions. Acta Arithmetica 27, 125–142 (1975)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Lehmer, D.H.: The sum of like powers of the zeros of the Riemann zeta function. Math. Comput. 50(181), 265–273 (1988)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Liang, J.J.Y., Todd, J.: The Stieltjes constants. J. Res. Natl. Bur. Stand. Math. Sci. 76B(3–4), 161–178 (1972)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Nan-You, Z., Williams, K.S.: Some results on the generalized Stieltjes constant. Analysis 14, 147–162 (1994)MathSciNetGoogle Scholar
  36. 36.
    Pilehrood, T.H., Pilehrood, K.H.: Criteria for irrationality of generalized Euler’s constant. J. Number Theory 108, 169–185 (2004)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Shen, L.-C.: Remarks on some integrals and series involving the Stirling numbers and \(\zeta (n)\). Trans. Am. Math. Soc. 347(4), 1391–1399 (1995)MathSciNetzbMATHGoogle Scholar
  38. 38.
    Sitaramachandrarao, R.: Maclaurin Coefficients of the Riemann Zeta Function. Abstracts of Papers Presented to the American Mathematical Society, vol. 7, no. 4, p. 280, *86T-11-236 (1986)Google Scholar
  39. 39.
    Tasaka, T.: Note on the generalized Euler constants. Math. J. Okayama Univ. 36, 29–34 (1994)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Xia, L.: The parameterized-Euler-constant function \(\gamma _a(z)\). J. Number Theory 133(1), 1–11 (2013)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Xu, C., Yan, Y., Shi, Z.: Euler sums and integrals of polylogarithm functions. J. Number Theory 165, 84–108 (2016)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Young, P.T.: A 2-adic formula for Bernoulli numbers of the second kind and for the Nörlund numbers. J. Number Theory 128, 2951–2962 (2008)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Young, P.T.: Rational series for multiple zeta and log gamma functions. J. Number Theory 133, 3995–4009 (2013)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.University of ToulonToulonFrance
  2. 2.Steklov Institute of Mathematics at St. PetersburgSt. PetersburgRussia
  3. 3.St. Petersburg State University of Architecture and Civil EngineeringSt. PetersburgRussia
  4. 4.Université Côte d’Azur, CNRS, LJAD (UMR 7351)NiceFrance

Personalised recommendations